MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-M4-36-190-32U
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 10/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
"dissection: on august 12, the patient with a dissecting aortic aneurysm underwent tevar and had the relay pro stent-graft (bs, 36 mm) implanted in the proximal sealing portion (vessel diameters: 30 mm - 27 mm - 33 mm).On thursday evening, october 30, retrograde type a aortic dissection (rtad) occurred at the bare-stent on the lesser curvature side of the relay pro stent-graft, requiring re-intervention.On friday, october 31, total arch replacement (tar) was performed.A thoraflex hybrid with a stent diameter of 30 mm was implanted, and the entry was resected.The surgery was successfully completed, and information on postoperative progress will be obtained later.Physician's comments on causality: this event may have been due to the large diameter of the stent-graft and the selection of the relay pro bare-stent type.Physician's comment: the large diameter of the stent-graft and the plan to use the relay pro bare-stent type for the dissecting aortic aneurysm may not have been undesirable.Operation type: tevar blood loss: unknown.Image will be able to be obtained.Pre-case plan will be able to be obtained.Additional information will be able to be obtained.(tc#(b)(4))".Patient outcome: "the patient's outcome is unknown and will be obtained later.".
 
Additional Manufacturer Narrative
During an internal review, bolton medical, inc.Determined that the applicable standard operating procedure did not clearly define the reporting timelines for supplemental mdrs.We have initiated corrective actions to address this gap and will be documented in our quality system under capa-2026-0002.All relevant device history records (dhrs) for the relay pro (m4) thoracic stent-graft system (28-m4-36-190-32u) with final assembly lot# 2503040348, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on march 09, 2025.There were no nonconformances or reworks in relation to this device.Review of the device history records showed no issues were found during the manufacture of the devices.A pre-case plan schema and the pre-operative ct scan were provided for evaluation.The post-procedure ct scan was not available due to hospital policy.Review of the pcp schema and pre-operative ct dated 08/01/2025 confirmed the aortic measurements that determined the graft selection.Table 1 identifies the requirements from the relay pro us ifu 2844-8324 rev.H and compares it with the device selected and the patient's anatomy.Table 1.Comparison between sizing requirements in ifu, device selected, and patient anatomy.Component target vessel diameter; ifu graft diameter indication; graft diameter selected; ifu minimum neck length; patient's actual neck length; comment; proximal neck 33.0mm, 36.0mm, 36.0mm, 25mm, 25mm, proximal neck diameter met the ifu patient and graft selection criteria.Distal neck 29.9mm, 32.0mm, 32mm, 20mm, 50mm.Distal neck met the ifu patient and graft selection criteria.The patient underwent a tevar procedure with a relay pro device (28-m4-36-190-32u) to treat a thoracic aneurysm of 56.4mm in diameter.The access vessels were suitable for advancement and deployment of the device with femoral arteries > 10.00mm in diameter for a 21fr device introducer.There were no issues reported during the advancement and deployment of the device.However, a retrograde type a aortic dissection (rtad) occurred at the level of the bare-stent on the lesser curvature side of the relay pro stent-graft two-months post-procedure.Retrograde type a aortic dissection (rtad) is a potentially lethal complication after thoracic endovascular aortic repair (tevar).Based on the event narrative and physician's comments: "this event may have been due to the large diameter of the stent-graft and the selection of the relay pro bare-stent type." an update received on 12/09/2025 from (b)(4), terumo japan associate, confirmed that no further data was available since the emergency tarfet was performed after rtad occurred.Without the post procedure ct imaging, the full assessment of the graft selection and device positioning could not be performed and thus the cause of the rtad could not be determined.In conclusion, a review of the device history records showed no issues were found during the manufacture of the device.With limited information provided, the root cause of the reported failure of retrograde type a aortic dissection (rtad) found post-procedure could not be determined.

Brand Name
RELAY PRO THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
manuel benitez
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key23645269
Report Number2247858-2025-00289
Device Sequence Number9829839
Product Code MIH
UDI-Device Identifier00843576150256
UDI-Public00843576150256
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number28-M4-36-190-32U
Device Lot Number2503040348
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown